advertisement
Question
Posted by: Merry | 2010-07-20

Post Natal Depression !

Good Day,

I have Post Natal Depression. I am on very good medication that my psychiatrist gave me. I am on the medication from the day my baby was born. My baby is now 9 months old. How long does post natal depression last. It feels like it is going to last forever.

I am 30 years old and it feels like my live as ended. My life is over. I feel like a robot, dead in side

Do you know of a good support group?

Help Me

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Well, if one is on the right treatment that suits the specific chemical imbalance of YOUR depression, one would expect to be feling significantly better within a month or so, though it is usually recommended that one then remain on that medication for 9 months or more to be more sure of remaining well.
But what you say suggests that you are still depressed, even after 9 months on this medication - which strongly suggests that this is the wrong medication for you. DOn't stop it abruptly, as one can get rather wobbly if one does ; such meds ned to be reduced gradually.
If you are being treated by a GP, it is high time you saw a proper specialist Psychiatrist for a re-assessment and a discussion of real treatment options which can get you better than this. If you are seeing a psychiarist, I'd be surprised that he hasn't noticed that you are still depressed, and it may be wise to seek a second opinion from a different shrink

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010-07-20

Well, if one is on the right treatment that suits the specific chemical imbalance of YOUR depression, one would expect to be feling significantly better within a month or so, though it is usually recommended that one then remain on that medication for 9 months or more to be more sure of remaining well.
But what you say suggests that you are still depressed, even after 9 months on this medication - which strongly suggests that this is the wrong medication for you. DOn't stop it abruptly, as one can get rather wobbly if one does ; such meds ned to be reduced gradually.
If you are being treated by a GP, it is high time you saw a proper specialist Psychiatrist for a re-assessment and a discussion of real treatment options which can get you better than this. If you are seeing a psychiarist, I'd be surprised that he hasn't noticed that you are still depressed, and it may be wise to seek a second opinion from a different shrink

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement